Alert archive / Montana / Flash Flood Warnings in 2013
Flash Flood Warning 17, NWS Glasgow, MT
NWS Glasgow, MT issued this flash flood warning at Aug 13, 2013, 12:36 AM MDT for Phillips County, Montana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2013, 12:36 AM MDT (06:36 UTC)
- Expired
- Aug 13, 2013, 4:30 AM MDT
- In force
- 4 hr
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Flood severity
- None
County Phillips County, MT
The radar
The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 6.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 2823 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 11:46 PM MDT, 50 minutes earlier.
Area forecast discussion, Aug 12, 11:46 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 1146 PM MDT MON AUG 12 2013 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY... UPDATE...THUNDERSTORMS HAVE MOVED INTO PHILLIPS COUNTY AT 05Z. SHORT TERM MODELS HAS THE STORMS HOLDING TOGETHER AS THEY MOVE EAST TOWARDS VALLEY COUNTY OVERNIGHT AND MAY MOVE FURTHER EAST TUESDAY MORNING BEFORE DISSIPATING IN MORE STABLE AIRMASS. HAVE UPDATED FORECAST TO INCREASE STORM COVERAGE TO SCATTERED OVERNIGHT IN THE NORTHWEST ZONES. PREVIOUS DISCUSSION...CONDITIONS ARE EXPECTED TO BECOME A BIT MORE UNSETTLED THE NEXT COUPLE OF DAYS. UPPER RIDGE IS SLOWLY BUILDING OVER THE WESTERN STATES WHILE ENOUGH MOISTURE AND WEAK DISTURBANCES REMAIN IN THE WEAK FLOW FOR SCATTERED LATE-DAY THUNDERSTORM ACTIVITY INTO WEDNESDAY. MODELS DIFFER ON TIMING AND PLACEMENT THROUGH WEDNESDAY OF SHOWERS AND THUNDERSTORMS BUT ARE GENERALLY SHOWING AN AXIS OF INSTABILITY NW TO SOUTHEAST FROM SOUTHERN ALBERTA THROUGH SOUTHEAST MT. AS WITH WHAT HAS HAPPENED THE PAST COUPLE OF DAYS...STORMS ARE LIKELY TO INITIATE OVER THE HIGHER TERRAIN WITH SLOW MOVEMENT EAST OR SOUTHEAST. BIAS CORRECTED TEMPERATURES HAVE BEEN TOO COOL ON DAYTIME HIGHS...SO HAVE GONE SEVERAL DEGREES ABOVE...CLOSER TO RAW GUIDANCE. THIS TREND SHOULD CONTINUE AS THE UPPER RIDGE BUILDS THIS WEEK. TFJ .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... THE GOING LONG RANGE FORECAST IS IN PRETTY GOOD SHAPE SO ONLY A FEW MINOR TWEAKS WERE MADE TO THE EXTENDED GRIDS. 12/12Z GUIDANCE CONTINUES TO DEPICT A LARGE UPPER LEVEL RIDGE BUILDING INTO NORTHEAST MONTANA FOR THURSDAY AND FRIDAY WITH WARMING 850MB TEMPERATURES. CURRENT GRIDS CAPTURE GRADUALLY MODERATING TEMPERATURES THROUGH THIS PERIOD RATHER WELL. CURRENTLY FRIDAY LOOKS TO BE THE WARMEST DAY WHEN MANY LOCATIONS MAY SOAR INTO THE 90S GIVEN 850MB TEMPERATURES IN THE +25C TO +29 RANGE. THE RIDGE IS EXPECTED TO FLATTEN ON SATURDAY AS A COLD FRONT BEGINS TO APPROACH SO HAVE TWEAKED TEMPERATURES DOWN ACCORDINGLY JUST A COUPLE OF DEGREES. SUNDAY SHOULD ALSO FEATURE SOMEWHAT COOLER CONDITIONS IN THE WAKE OF THE COLD FRONTAL PASSAGE. DRY CONDITIONS ARE ALSO EXPECTED TO LARGELY PREVAIL WITH THE RIDGE PROMOTING A SUBSIDENCE REGIME OVER THE CWA. NOT MUCH MOISTURE WITH THE FRONTAL PASSAGE EITHER AND SO IT IS UNCLEAR WHETHER OR NOT THERE WILL BE MUCH SHOWER ACTIVITY EVEN TOWARD THE WEEKEND. WILL KEEP SLIGHT CHANCE POPS FOR NOW. MONDAY AND BEYOND...ANOTHER UPPER RIDGE WILL BUILD INTO NORTHEAST MONTANA AND SLIDE EAST OF THE CWA WHICH WILL ALLOW THE FLOW ALOFT TO TURN MORE SOUTHWESTERLY TOWARD THE MIDDLE OF NEXT WEEK. LONG RANGE GUIDANCE...INCLUDING RELIABLE ECMWF SOLUTION...SHOWS 850MB TEMPERATURES AGAIN INCREASING NEXT WEEK. WILL KEEP NEAR TO ABOVE AVERAGE TEMPERATURES IN THE GRIDS. WILL ALSO KEEP THE FORECAST AREA DRY EARLY NEXT WEEK AS THE NEXT RIDGE BUILDS IN. MALIAWCO PREVIOUS DISCUSSION... WITH THE WARM FRONT IN THE AREA...A CHANCE OF SHOWERS AND THUNDERSTORMS WILL LINGER INTO WEDNESDAY EVENING. THEN...UPPER RIDGE TAKES CONTROL OF THE WEATHER FOR THURSDAY AND FRIDAY WITH DRY WEATHER AS TEMPERATURES WARM TO NEAR 90 IN MOST AREAS. BOTH THE GFS AND ECMWF WANT TO BRING A SHORTWAVE TROUGH ACROSS THE CANADIAN PRAIRIES OVER THE WEEKEND THAT FLATTEN THE RIDGE. AT THE SAME TIME...A COLD FRONT MOVES ACROSS EASTERN MONTANA EITHER SATURDAY NIGHT OR SUNDAY. THE SYSTEM HAD LIMITED MOISTURE BUT WITH AN UNSTABLE ATMOSPHERE EXPECTED... WILL MAINTAIN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS BETWEEN SATURDAY AFTERNOON AND SUNDAY. MODELS ARE POINTING TOWARDS THE RIDGE REBOUNDING ON MONDAY WITH DRY WEATHER. FORRESTER && .AVIATION... VFR CONDITIONS WILL PREVAIL FOR ALL TAF SITES FOR THE ENTIRE TAF PERIOD. EASTERLY WINDS FROM 5 TO 10 KTS EARLY THIS MORNING WILL BECOME SLIGHTLY GUSTY DURING PEAK HEATING. TOWARD THE END OF THIS TAF CYCLE...VCTS MAY INTRODUCE SOME MVFR CONDITIONS...BUT IT IS A BIT TOO SOON TO INDICATE THAT IN A PREVAIL GROUP. MICKELSON && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Aug 12, 9:09 AM MDT, 15 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 909 AM MDT MON AUG 12 2013 MTZ016-017-021>023-025>027-059-060-131100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS- 909 AM MDT MON AUG 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON WEST OF A WHITEWATER TO A JORDAN LINE TODAY. A FEW OF THE STRONGER ISOLATED STORMS MAY PRODUCE GUSTY WINDS...SMALL HAIL AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER UPPER LEVEL DISTURBANCE WILL PRODUCE THUNDERSTORMS ACROSS THE SAME AREA LATE TUESDAY AND WEDNESDAY WITH GUSTY WINDS...SMALL HAIL AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 13, 12:14 AM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1214 AM MDT TUE AUG 13 2013
MTZ016-059-130715-
PHILLIPS-
1214 AM MDT TUE AUG 13 2013
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL PHILLIPS COUNTY IN NORTHEAST MONTANA...
UNTIL 115 AM MDT.
AT 1212 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST
OF LORING TO DODSON...AND MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN THE ADVISORY INCLUDE...
LORING...
MALTA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4899 10749 4811 10757 4823 10840 4875 10828
4875 10827 4881 10827 4899 10823
TIME...MOT...LOC 0614Z 269DEG 10KT 4887 10807 4834 10820
GFF
WEATHER.GOV/GLASGOWThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:14 AM MDT | Special Weather Statement | GGW | Phillips | 61 min |
| Aug 13, 3:53 PM MDT | Special Weather Statement | GGW | Richland | 67 min |
| Aug 13, 4:28 PM MDT | Severe Thunderstorm Warning | GGW | Richland | 32 min |
| Aug 13, 4:38 PM MDT | Severe Thunderstorm Warning | GGW | Richland | 52 min |
| Aug 13, 5:19 PM MDT | Severe Thunderstorm Warning | GGW | Richland | 56 min |
| Aug 13, 5:51 PM MDT | Special Weather Statement | GGW | Wibaux | 54 min |
Nearby
Flash Flood Warnings in Montana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.